I am 39+. Was on pills till Jan cycle. Thought of coming out of it cos we didn’t have sex for 3-4 months. 12 th Jan was my lmp. On 27th Jan, I had sex with condom with my husband but cos of a sudden fear I started taking pills on same day which was 17th day of my lmp. After that we didn’t have any intercourse. I have completed my 21 active pills and on 2 Nd day of non pills. I took 3 pregnancy test which came negative including today which is 39th day of my lmp. Should I still worry? Cos I don’t want to go through abortion pain at all and definitely don’t want to become pregnant. Pls help me02/20/2018 at 12:01 am
This is totally normal and in fact it’s known as post pill amenorrhea. It means that your period may delay for a while right after stopping the pill. As a matter of fact, the first period after stopping it is called withdrawal bleed, and the next is actually your first natural period.
So you can have an overall idea, the pill works by suppressing the function of the pituitary gland (ovarian stimulation). In short, it makes your pituitary gland believe that you’re pregnant, so the ovary does not receive the necessary stimuli to ovulate on a monthly basis.
So, when you get off the pill, it may take some time for the pituitary gland to restart its cyclic stimulation of the ovaries. In your case, after stopping the pill, you had protected intercourse and took some pills (you haven’t mentioned which pills, but I assume you’re referring to the birth control pill as well), which you shouldn’t have done, as it causes your system to be totally altered.
Your system may be kind of a “mess” now, so my advice is that you don’t take any contraceptives now, as it will self-resolve if you are patient and give it some time to return to normal.
I hope this helps,
Best wishes02/20/2018 at 8:51 am
Other topics related to this forum